Health authorities have confirmed a Queensland man has been admitted to hospital after developing blood clots just days after receiving a COVID-19 vaccine.
Chief Health Officer Dr Jeanette Young said the 66-year-old man, from Townsville, received the first of the AstraZeneca jab on March 30.
He then began to develop abdominal pain and presented to Townsville Hospital, where he remains in the Intensive Care Unit.
ARTICLE CONTINUES AFTER THIS ADVERTISEMENT
“TGA has confirmed with me that they believe that his illness is a direct result of the AstraZeneca vaccine,” Dr Young told reporters on Thursday.
The man has undergone tests, with Dr Young confirming that the country’s medicines regulator has confirmed that he most likely has the rare thrombosis with thrombocytopenia syndrome.
“My thoughts go out to him and to his family at this very difficult time for them,” the state’s top doctor said.
Professor John Skerritt from the TGA is expected to provide an update and announce the case at 1.00pm this afternoon.